Alert archive / New York / Gale Warnings in 2009
Gale Warning 2, NWS New York, NY
NWS New York, NY issued this gale warning at Jan 1, 2009, 9:53 AM EST. It took effect at Jan 1, 2009, 10:00 AM EST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2009, 9:53 AM EST (14:53 UTC)
- In effect from
- Jan 1, 2009, 10:00 AM EST
- Expired
- Jan 1, 2009, 3:48 PM EST
- In force
- 6 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
286 WHUS71 KOKX 011453 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 953 AM EST THU JAN 1 2009 ...STRONG WINDS ARE FORECAST THROUGH THIS AFTERNOON... .STRONG NORTHWEST WINDS CAUSED BY THE PRESSURE GRADIENT BETWEEN A STRONG LOW PRESSURE SYSTEM NORTHEAST OF NEW ENGLAND AND A HIGH PRESSURE RIDGE ACROSS THE EASTERN GREAT LAKES WILL GRADUALLY DECREASE THIS AFTERNOON FROM WEST TO EAST ACROSS THE COASTAL WATERS. ANZ330-012200- /O.CAN.KOKX.GL.W.0001.000000T0000Z-090101T1500Z/ /O.CAN.KOKX.UP.Y.0001.000000T0000Z-090101T1500Z/ /O.NEW.KOKX.GL.W.0002.090101T1500Z-090101T2200Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 953 AM EST THU JAN 1 2009 ...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...FREEZING SPRAY ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE FREEZING SPRAY ADVISORY HAS BEEN CANCELLED. NORTHWEST WINDS OF 25 TO 30 KT WILL GUST TO 35 KT THEN GRADUALLY DECREASE AFTER 2 PM THIS AFTERNOON. THESE STRONG WINDS WILL ALSO CAUSE SEAS TO AVERAGE AROUND 5 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ340-012200- /O.CAN.KOKX.GL.W.0001.000000T0000Z-090101T1500Z/ /O.NEW.KOKX.GL.W.0002.090101T1500Z-090101T2200Z/ PECONIC AND GARDINERS BAYS- 953 AM EST THU JAN 1 2009 ...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 30 KT WILL GUST TO 35 KT THEN GRADUALLY DECREASE AFTER 2 PM THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ335-355-012200- /O.CAN.KOKX.GL.W.0001.000000T0000Z-090101T1500Z/ /O.CAN.KOKX.UP.Y.0001.000000T0000Z-090101T1500Z/ /O.NEW.KOKX.SC.Y.0001.090101T1500Z-090101T2200Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 953 AM EST THU JAN 1 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... ...FREEZING SPRAY ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. THE FREEZING SPRAY ADVISORY HAS BEEN CANCELLED. NORTHWEST WINDS OF 20 TO 25 KT WILL GUST TO 30 KT THEN GRADUALLY DECREASE AFTER 2 PM THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ338-345-012200- /O.CAN.KOKX.GL.W.0001.000000T0000Z-090101T1500Z/ /O.NEW.KOKX.SC.Y.0001.090101T1500Z-090101T2200Z/ NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 953 AM EST THU JAN 1 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. NORTHWEST WINDS OF 20 TO 25 KT WILL GUST TO 30 KT THEN GRADUALLY DECREASE AFTER 2 PM THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-012200- /O.CAN.KOKX.UP.Y.0001.000000T0000Z-090101T1500Z/ /O.EXT.KOKX.GL.W.0001.000000T0000Z-090101T2200Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 953 AM EST THU JAN 1 2009 ...GALE WARNING NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON... ...FREEZING SPRAY ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE FREEZING SPRAY ADVISORY. THE GALE WARNING IS NOW IN EFFECT UNTIL 5 PM EST THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 30 KT WILL GUST TO 35 KT THEN GRADUALLY DECREASE AFTER 2 PM THIS AFTERNOON. THESE STRONG WINDS WILL ALSO CAUSE SEAS TO RANGE FROM 6 TO 9 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
1 follow-up statement
912 WHUS71 KOKX 012048 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE UPTON NY 348 PM EST THU JAN 1 2009 ...STRONG WINDS THROUGH THIS EVENING AND AGAIN ON FRIDAY INTO SATURDAY... .A STRONG NORTHWEST PRESSURE GRADIENT BETWEEN A DEPARTING LOW NORTHEAST OF NEW ENGLAND AND AN ADVANCING HIGH WILL WEAKEN THIS EVENING. A STRONG SOUTHWEST PRESSURE GRADIENT WILL DEVELOP WITH AN APPROACHING COLD FRONT FRIDAY FOLLOWED BY STRONG NORTHWEST WINDS BEHIND THE FRONT ON SATURDAY. ANZ330-340-020300- /O.CAN.KOKX.GL.W.0002.000000T0000Z-090101T2200Z/ /O.NEW.KOKX.SC.Y.0002.090101T2048Z-090102T0300Z/ /O.NEW.KOKX.SC.Y.0003.090102T1300Z-090103T1100Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- 348 PM EST THU JAN 1 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 6 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 8 AM FRIDAY TO 6 AM EST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. NORTHWEST WINDS OF 20 TO 25 KT WILL GUST TO 30 KT THEN GRADUALLY DECREASE AFTER SUNSET. SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KT DURING FRIDAY FOLLOWED BY NORTHWEST WINDS AT THE SAME SPEED FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ350-353-020300- /O.CAN.KOKX.GL.W.0001.000000T0000Z-090101T2200Z/ /O.NEW.KOKX.SC.Y.0002.090101T2048Z-090102T0300Z/ /O.NEW.KOKX.SC.Y.0003.090102T1300Z-090103T1100Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 348 PM EST THU JAN 1 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 6 AM EST SATURDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 8 AM FRIDAY TO 6 AM EST SATURDAY. THE GALE WARNING HAS BEEN CANCELLED. NORTHWEST WINDS OF 20 TO 25 KT WILL GUST TO 30 KT THEN GRADUALLY DECREASE AFTER SUNSET. SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KT DURING FRIDAY FOLLOWED BY NORTHWEST WINDS AT THE SAME SPEED FRIDAY NIGHT. WIND GUSTS TO 30 KT ARE POSSIBLE BOTH BEFORE AND AFTER FRONTAL PASSAGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ335-338-345-355-020300- /O.CAN.KOKX.SC.Y.0001.000000T0000Z-090101T2200Z/ /O.NEW.KOKX.SC.Y.0003.090102T1300Z-090103T1100Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 348 PM EST THU JAN 1 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM FRIDAY TO 6 AM EST SATURDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM FRIDAY TO 6 AM EST SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KT DURING FRIDAY FOLLOWED BY NORTHWEST WINDS AT THE SAME SPEED FRIDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KT ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Jan 1, 6:12 AM EST, 3 hours 41 minutes earlier.
Area forecast discussion, Jan 1, 6:12 AM EST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
612 AM EST THU JAN 1 2009
.SYNOPSIS...
STRONG LOW PRESSURE EAST OF CAPE COD WILL MOVE QUICKLY TO THE
NORTHEAST TODAY...WITH HIGH PRESSURE BUILDING IN. ANOTHER STORM
SYSTEM PASSES THE REGION FRIDAY NIGHT. HIGH PRESSURE BUILDS IN FOR
THE WEEKEND...FOLLOWED BY ANOTHER WEAK SYSTEM EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
WINDS HAVE FALLEN BELOW ADVISORY LEVEL THIS MORNING OVERALL.
HOWEVER...A FEW GUSTS IN THE 30 TO 40 MPH RANGE MAY STILL CAUSE
TRAVEL IMPACTS...AND CERTAINLY KEEP FRIGID WIND CHILLS IN PLACE.
WILL KEEP AN SPS ACTIVE THROUGH THE EARLY MORNING TO ADDRESS THIS.
LOTS OF SUNSHINE TODAY...BUT WITH -17 H85 AIR...TEMPS WILL LIKELY
REMAIN BELOW FREEZING EVERYWHERE TODAY.
SHARP RIDGING TONIGHT ALLOWING WINDS TO FALL OFF AND TEMPS TO DIVE
EARLY. FORECAST LOWS MAY BE A BIT TOO OPTIMISTIC IF DECOUPLING
OCCURS EARLY. DO EXPECT TEMPS TO BECOME STEADY OR MAYBE EVEN RISE
A BIT TOWARD MORNING WITH INCREASING MID-LEVEL CLOUDINESS. SHAVED
A DEGREE OR TWO OFF GUIDANCE IN GENERAL TO ACCOUNT FOR SNOW COVER
ADDING TO RADIATION.
&&
.SHORT TERM /FRIDAY THROUGH SATURDAY/...
WELL ADVERTISED LOW PRESSURE TRACKS ACROSS THE REGION FRIDAY.
RIGHT NOW...HAVE MAINTAINED CHC POPS...AS ONLY LIGHT OVERRUNNING
PRECIP IS EXPECTED. THE LOW REALLY DOES NOT PHASE WITH GOOD UPPER
LEVEL SUPPORT UNTIL IT IS WELL EAST OF THE AREA. POPS NOT HIGH
ENOUGH TO WARRANT SNOW ACCUMULATIONS IN THE GRIDS...BUT WITH MODEL
QPF GENERALLY LESS THAN ONE TENTH OF AN INCH...EVEN INLAND AREAS
WOULD SEE AN INCH OR LESS.
BLUSTERY AND COLD CONDITIONS FRIDAY NIGHT AND SATURDAY...BUT AT
THIS TIME WINDS LOOK TO STAY BELOW ADVISORY CRITERIA FROM NYC AND
THE HUDSON VALLEY WEST. POSSIBLE ADVISORY GUSTS FOR COASTAL CT AND
LONG ISLAND.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
HIGH PRESSURE IN CONTROL SATURDAY THROUGH SUNDAY. LOW PRESSURE
SYSTEM OVER THE SOUTHERN PLAINS WILL MAKE ITS WAY TOWARDS THE
LOCAL AREA SUNDAY NIGHT...BUT ONCE AGAIN SIGNIFICANT DEVELOPMENT
OCCURS WELL SOUTH AND EAST OF THE AREA. JUST AND INCREASE IN
CLOUDS AND CHC POPS.
HIGH PRESSURE BUILDS BACK IN FOR TUESDAY. THE PATTERN LOOKS TO
REMAIN SIMILAR THROUGH MIDWEEK...WITH CYCLOGENESIS WELL SOUTH AND
EAST OF THE AND JUST LIGHT PRECIP FROM A SYSTEM TUESDAY NIGHT INTO WEDNESDAY.
&&
.AVIATION /12Z THURSDAY THROUGH MONDAY/...
VFR.
STRONG AND GUSTY NW FLOW WILL GRADUALLY DIMINISH THROUGH THE
AFTERNOON INTO EVENING. WINDS GENERALLY FROM 310 TO 320 DEGREES.
PLAN ON BLOWING AND DRIFTING SNOW ACROSS LOCAL AREA RUNWAYS THROUGH
THIS TIME...PRIMARILY TO THE N AND E OF THE NYC TERMINALS.
LIGHT WESTERLY FLOW TONIGHT...INCREASING FROM THE SW TOWARDS
DAYBREAK FRI. INCREASING HIGH AND MID-DECK OVERNIGHT.
OUTLOOK FOR 12Z FRI THROUGH SUNDAY...LOW PRESSURE BRINGS LIGHT
SNOW SHOWERS FRIDAY AFTERNOON INTO THE EVENING WITH BRIEF MVFR
CONDS. VFR SATURDAY AND SUNDAY...WITH STRONG NW WINDS SAT.
MONDAY...POTENTIAL SUB-VFR CONDITIONS WITH A WEAK AREA OF LOW
PASSING TO THE SOUTH.
&&
.MARINE...
WILL CONTINUE GALES INTO THIS MORNING BEFORE WINDS ALOFT WEAKEN
BELOW 35 KT. WIND GUSTS WILL GRADUALLY DIMINISH TO BELOW SMALL CRAFT
ADVISORY CRITERIA THIS AFTERNOON OVER ALL WATERS...EXCEPT FALLING
BELOW TONIGHT ON EASTERN OCEAN AND EASTERN LI SOUND AS HIGH PRESSURE
BRIEFLY BUILDS OVER THE WATERS.
FRIGID TEMPERATURES WILL ALLOW FOR FREEZING SPRAY...ESPECIALLY ON
LONG ISLAND SOUND AND OCEAN WATERS THIS MORNING. IT IS LIKELY THAT
LARGER VESSELS COULD GET SIGNIFICANT ICING WELL ABOVE THE WATER
LINE. CONDITIONS SHOULD IMPROVE THIS AFTERNOON AS SUSTAINED WINDS
GRADUALLY SUBSIDE.
WINDS WILL BE BACK ON THE INCREASE FROM THE SW STARTING EARLY FRI
AHEAD OF AN APPROACHING FRONTAL SYSTEM. WINDS/SEAS WILL BE RAMPING
BACK UP TO SCA LEVELS WITH GALES FORCE GUSTS POSSIBLE ON THE OCEAN
WATERS FRI AFTERNOON.
EVEN STRONGER WINDS ARE EXPECTED FRI NIGHT INTO SAT WITH CAA IN WAKE
OF RAPIDLY INTENSIFYING DEPARTING LOW. GALE CONDS ARE POSSIBLE
ACROSS THE OCEAN AND SOUND...AND AT LEAST SOLID SCA ACROSS BAYS AND
HARBOR.
WINDS AND SEAS SHOULD GRADUALLY SUBSIDE SATURDAY NIGHT INTO SUNDAY
AS HIGH PRESSURE BUILDS INTO THE AREA. NEXT CHANCE OF SCA AHEAD OF
NEXT SYSTEM SUN NIGHT INTO MON.
&&
.HYDROLOGY...
LITTLE TO NO SIGNIFICANT PRECIP THROUGH THE WEEKEND. RIVERS SHOULD
REMAIN STEADY OR SLIGHTLY RECEDE. SMALL DIURNAL RISES MAY OCCUR ON
SMALLER RIVERS AND STREAMS WITH SNOWMELT.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...GALE WARNING UNTIL 10 AM EST THIS MORNING FOR ANZ330-335-338-
340-345-355.
FREEZING SPRAY ADVISORY UNTIL 10 AM EST THIS MORNING FOR
ANZ330-335-350-353-355.
GALE WARNING UNTIL 1 PM EST THIS AFTERNOON FOR ANZ350-353.
&&
SYNOPSIS...BS
NEAR TERM...BS
SHORT TERM...BS
LONG TERM...BS
AVIATION...NV
MARINE...NV
HYDROLOGY...BSHazardous weather outlook, Jan 1, 4:00 AM EST, 5 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE UPTON NY 400 AM EST THU JAN 1 2009 CTZ005>012-NJZ002>006-011-NYZ067>081-021100- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 400 AM EST THU JAN 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TODAY AND TONIGHT. BLUSTERY WINDS AND COLD TEMPERATURES WILL RESULT IN WIND CHILLS OF ZERO TO 5 BLELOW THIS MORNING IN AND AROUND NEW YORK CITY AND ALONG THE COASTS. WIND CHILLS OF 5 TO 10 BELOW WILL BE FELT ACROSS THE REMAINDER OF THE REGION THIS MORNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ340-345-021100- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 400 AM EST THU JAN 1 2009 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GALES FORCE WINDS POSSIBLE FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-355-021100- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 400 AM EST THU JAN 1 2009 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING SPRAY ADVISORY. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GALES FORCE WINDS POSSIBLE FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ350-353-021100- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 400 AM EST THU JAN 1 2009 ...GALE WARNING IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING SPRAY ADVISORY. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GALES FORCE WINDS POSSIBLE FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ338-021100- NEW YORK HARBOR- 400 AM EST THU JAN 1 2009 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GALES FORCE WINDS POSSIBLE FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ335-021100- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 400 AM EST THU JAN 1 2009 ...GALE WARNING IN EFFECT UNTIL 10 AM EST THIS MORNING... ...FREEZING SPRAY ADVISORY IN EFFECT UNTIL 10 AM EST THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING SPRAY ADVISORY. GALE WARNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY GALES FORCE WINDS POSSIBLE FRIDAY NIGHT AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jan 1, 4:53 AM EST, 5 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 453 AM EST THU JAN 1 2009 CTZ005>012-NJZ002>006-011-NYZ067>081-011600- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 453 AM EST THU JAN 1 2009 IN THE WAKE OF INTENSE LOW PRESSURE DEPARTING INTO THE CANADIAN MARITIMES...STRONG NORTHWEST WINDS WILL COMBINE WITH AN ARCTIC AIRMASS TO PRODUCE WIND CHILL VALUES OF AROUND ZERO IN THE NEW YORK AND NEW JERSEY METRO AREA THIS MORNING. MEANWHILE...WIND CHILLS WILL BE AS LOW AS 5 TO 14 BELOW ZERO ACROSS LONG ISLAND...SOUTHERN CONNECTICUT...AND THE LOWER HUDSON VALLEY THIS MORNING. IN ADDITION...MANY LOCATIONS ACROSS THE TRI-STATE REGION RECEIVED SEVERAL INCHES OF SNOWFALL ON WEDNESDAY. THE FRIGID OVERNIGHT TEMPERATURES AND WIND HAVE LEFT MANY SECONDARY AND UNTREATED ROADWAYS SNOW PACKED WITH A LAYER OF ICE UNDERNEATH. BLOWING SNOW AND REDUCED VISIBILITIES WILL FURTHER MAKE TRAVEL DIFFICULT EARLY THIS MORNING IN THESE AREAS. ANYONE TRAVELING EARLY THIS NEW YEARS MORNING...SHOULD PREPARE FOR ICY CONDITIONS. BRIDGES AND OVERPASSES ARE ESPECIALLY VULNERABLE. ALLOW FOR EXTRA TIME TO REACH YOUR DESTINATION AND USE LOW SPEEDS TO ACCOUNT FOR THE ICY CONDITIONS.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 31, 7:01 PM EST | Wind Advisory | OKX | Bronx, Kings, New York, Richmond, Suffolk, Westchester | 4 hr |
| Dec 31, 7:18 PM EST | Gale Warning | OKX | 21 hr | |
| Jan 1, 9:53 AM EST | Small Craft Advisory | OKX | 6 hr | |
| Jan 1, 3:48 PM EST | Small Craft Advisory | OKX | 9 hr | |
| Jan 1, 3:48 PM EST | Small Craft Advisory | OKX | 67 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.